Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Non-separable surfaces in cubed manifolds


Author: Saburo Matsumoto
Journal: Proc. Amer. Math. Soc. 125 (1997), 3439-3446
MSC (1991): Primary 57Q35; Secondary 57M50
DOI: https://doi.org/10.1090/S0002-9939-97-04015-X
MathSciNet review: 1415352
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that there are 3-manifolds with cubings of non-positive curvature such that their fundamental groups are not subgroup separable (LERF). We also give explicit examples of non-separable surfaces in certain cubed manifolds.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57Q35, 57M50

Retrieve articles in all journals with MSC (1991): 57Q35, 57M50


Additional Information

Saburo Matsumoto
Affiliation: Department of Mathematics, University of Melbourne, Parkville, Victoria 3052 Australia
Address at time of publication: Department of Mathematical and Computing Sciences, Tokyo Institute of Technoloy, O-okayama, Meguro-ku, Tokyo 152, Japan
Email: saburo@is.titech.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-97-04015-X
Keywords: Cubed manifolds, separable surfaces
Received by editor(s): February 5, 1996
Received by editor(s) in revised form: June 24, 1996
Additional Notes: The research partially supported by Australian Research Council.
The author would like to thank Prof. P. Scott for many helpful comments.
Communicated by: R. Fintushel
Article copyright: © Copyright 1997 American Mathematical Society